MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON PORUS

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON PORUS
Model Number 71343612
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient received a revision surgery on (b)(6) 2020 due to dislocation, this was reported on (reported previously).Then, patient had heavy exudation wound post revision for instability, so patient received a washout and debridement with saline, iodine and peroxide.The r3 20 deg +4 xlpe acet lnr 36mm x 54mm and the oxinium fem hd 12/14 36 mm xl/+12 were removed.Shell and stem retained.Wound washed and irrigated.New implants of the same sizing were implanted.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that the patient had heavy exudating wound post revision for instability, so patient received a washout and debridement with saline, iodine and peroxide.The r3 20 deg +4 xlpe acet lnr 36mm x 54mm and the oxinium fem hd 12/14 36 mm xl/+12 were removed.Shell and stem retained.Wound washed and irrigated.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Due to the limited information provided, no root cause for the reported event can be determined at this time.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
OXINIUM FEM HD 12/14 36 MM XL/+12
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON PORUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10693329
Report Number1020279-2020-05479
Device Sequence Number13596119
Product Code LZO
UDI-Device Identifier03596010520449
UDI-Public03596010520449
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343612
Device Catalogue Number71343612
Device Lot Number18LM06061
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;